Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Could I still be sick from Fentanyl?

dmoonchildddmoonchild Posts: 383
edited 06/11/2012 - 7:25 AM in Pain Medications
I had an EPI injection last Wed ( 19th). They used IV Fentanyl for sedation. I started to vomit within hours of getting home that day and was really sick for about 3 days. The Dr said they gave me alot of the drug during the proceedure and said keep hydrated, youll be ok. Im still not feeling well. Then I thought, well maybe I got a bug or something. But that be be gone too. I feel good in the morning but right about now it comes over me in waves of sickness. I start to sweat, get real hot then I feel sick to my stomach. Maybe like morning sickness, and no Im not pregnant. Could this still be the fentayl getting out of my system?
advertisement
13

Comments

  • I have had Fentynal for sedation and I have never been sick from it. But then again there really is no med out there that makes me sick. So it could be but I would think that it would be gone by now. I wonder if it is from the injection and not the IV meds?!?!!?
    Sorry I am not much help here.
  • Maybe the seroids? I didnt get sick like this last time. Maybe I did catch some kind of bug. Or maybe it menapaus kicking in. I am 40. Who knows.
  • advertisement
  • I doubt that it has anything to do with the fentanyl at all at this point. There is no way that it would still be the cause of your being nauseated 6 days later.
    What other meds are you taking ? Are you eating before you take them? Or soon there after?
    It may be some bug, but it's really unlikely that it has anything to do with the injection or the fentanyl.

  • Steroids used in those shots can wreck havoc on our bodies.Maybe ask your doctor if it might be the case.They do raise blood sugars temporarily, which would explain hot flashes, dehydration, nd general worn out feelings.

    My diabetes goes nutso and my moods ever weirder, I refuse to take these shots anymore for that reason.
  • Oh and another thing, even tho Im feeling sick, Im so hungry! When I do eat I eating everything thats not nailed down.
  • advertisement
  • Are you getting a regular BMovement? Are you having a formed stool or watery? If you're still getting hot flashes it could have something to do with your sugars from the epi as 101 mentioned. Some people are unable to drink gatorade but pedialyte is also a good hydrating drink. If you're still sick you should go to your gp. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • It's hard to tell. I had Iv Fentanyl for a stim trial and the medicine itself didn't make me sick, it was a spinal headache I developed the next morning. I don't think you have that, because you wouldn't be able to raise your head and the sickness and pain would be severe. Maybe it was lingering effects from all the Fentanyl you had, you said they gave you a lot. I would call the doctor and let them know what's going on.
  • IV fentanyl is out of your system FAST, because it's not stored in the subcutaneous fat like when you use a 3-day patch. That's why they use it, because the ESIs only take a couple minutes usually. Everyone is different though..

    It actually COULD be the spinal headache, except that it manifests itself differently in different people. Sometimes there is no headache, but nausea/vomiting, or both. If you haven't called your doc yet, please do, and make sure you talk to them before the holiday.

    It is the flu season again isn't it? Could be that as well. Maybe the sheer volume of the injection, being more than before, is causing this?.. I hope you are in a position where you can spend most of your time relaxing, lying down.

    We can only speculate, please call your doc!
  • did you ever have stomache ulcers? google it. there is some ulcers that cause nausea/vomiting and feel better after you eat.i dont know if you take alot of antiflam meds. just a thought.Some of these meds we take can really put a hurting on our stomache lining. you should call your doctor, turkey day is coming and you never know if there is something else going on.

    There is always that tiny, tiny risk of infection with these injections.[rare] but... Do you have a fever? any other symptoms at all?

    FEEL BETTER

    DAWN
  • BY THE WAY WHERE DO YOU LIVE? I FORGOT I DID SEE ON THE NEWS THERE IS A MAJOT STOMACHE FLU GOING AROUND IN THE NY / TRI*STATE AREA I SEEN IT LIKE 2 WEEKS AGO.

    SENDING ALOT TO THE ER DUE TO DEHYDRATION. IT SAID ON THE REPORT. ACTUALLY MY MOTHER IN LAW HAD IT AND SHE LEFT WORK AND TOOK OFF A FEW DAYS AND SHE NEVER TAKES OFF WHEN SHE IS SICK.

    YOU NEVER KNOW. IIT SHOULDNT LAST MORE THAN A WEEK THOUGH..

    PS SORRY ABOUT THE CAPS IM TRYING TO RUSH MY 2 YR OLD IS KICKING MY HANDS WHILE IM TYPING.

    DAWN
advertisement
Sign In or Register to comment.